Alert archive / Texas / Special Weather Statements in 2022

Special Weather Statement, NWS Austin/San Antonio, TX

August 7, 2022Caldwell County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Aug 7, 2022, 5:21 PM CDT for Caldwell County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2022, 5:21 PM CDT (22:21 UTC)
Expired
Aug 7, 2022, 5:45 PM CDT
In force
24 min
Issued by
NWS Austin/San Antonio, TX
Hail
0.00 in
Wind
40

County Caldwell County, TX

The radar

The Austin/San Antonio radar (KEWX), 73 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2022-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2022-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2111 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

296 
WWUS84 KEWX 072221
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
521 PM CDT Sun Aug 7 2022
 
TXZ208-209-223-072245-
Caldwell TX-Fayette TX-Gonzales TX-
521 PM CDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of southeastern
Caldwell, northeastern Gonzales and southwestern Fayette Counties
through 545 PM CDT...

At 521 PM CDT, Doppler radar was tracking a strong thunderstorm over
Waelder, or 9 miles west of Flatonia, moving west at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Waelder, Elm Grove, Colony, Delhi, Thompsonville and Newtonville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 2963 9714 2961 9716 2963 9752 2985 9747
      2982 9735 2979 9732 2980 9730 2977 9716
      2963 9712
TIME...MOT...LOC 2221Z 097DEG 15KT 2969 9726 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

QUIGLEY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:23 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Aug 7, 2:23 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
223 PM CDT Sun Aug 7 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Tonight through Monday night)
Issued at 222 PM CDT Sun Aug 7 2022

Adequate moisture along with daytime heating has allowed a few
showers and storms to develop over the coastal plains northward into
the Highway 77 corridor this afternoon. Activity near the coastal
plains will be enhanced by the sea breeze, so rain chances will be
favored here today. While we could see some isolated activity as far
west at the I-35 corridor and western Hill Country, coverage of
convection will be low and we will keep rain chances limited to 20%
or less at this time. By mid-evening, convection should decrease due
to the loss of daytime heating. Skies should be mostly clear this
evening, with low cloud development in store early Monday morning.
Overnight lows will be in the 70s, with perhaps a few upper 60s in
the Hill Country.

Moisture levels are not expected to change much on Monday, so
another round of afternoon showers and storms will remain in the
forecast. Most of the activity should remain east of the I-35
corridor, with the coastal plains being favored as the sea breeze
moves inland tomorrow afternoon. Highs will be at or just above
normal, with mid 90s to near 102 degrees expected. The heat and
humidity could lead to a few afternoon heat index values near 105
degrees in the coastal plains. It will be warm again Monday night,
with lows generally in the 70s.

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 222 PM CDT Sun Aug 7 2022

Tuesday the subtropical ridge will strengthen a bit keeping most of
the CWA dry. Convection along the seabreeze will be confined to the
Coastal Plains. Wednesday an upper level trough will begin to dig
down over the eastern half of the country pushing the ridge to the
west. This trough will continue to push to the southeast over the
last part of next week. This change in the pattern will bring more
moisture into our CWA on the south side of the subtropical ridge.
Rain chances will spread across the east and north Wednesday
afternoon and evening. As the trough continues to push the ridge
northwestward more of our CWA will have a chance for rain Thursday
and Friday. The best chances for the most area will be Thursday
afternoon and evening. Saturday slight chances will linger over the
region as the subtropical ridge builds back toward the southeast. By
Sunday all convection should be suppressed.

With the increased cloudiness and chances for rain through the week
temperatures will be held down a bit. Highs will still be above
normal, but most places will stay in the middle to upper 90s. Triple
digits should be confined to the southwest part of our CWA.

&&

.AVIATION...
(18Z TAFS)
Issued at 115 PM CDT Sun Aug 7 2022

VFR conditions will continue this afternoon and evening at area TAF
sites. We will need to monitor for some convection nearing the I-35
corridor during the late afternoon and early evening hours. However,
at this time, with only isolated coverage expected we will not
mention in the latest forecast. Otherwise, look for a return of low
clouds and MVFR cigs for the I-35 corridor early Monday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              77 102  77  99 /  10  10  10  10
Austin Bergstrom Intl Airport  75 100  74  99 /  10  10  10  10
New Braunfels Muni Airport     75 100  74 100 /  10  10  10  10
Burnet Muni Airport            74  98  75  99 /  20   0   0  10
Del Rio Intl Airport           77 101  78 101 /  10   0   0  10
Georgetown Muni Airport        76 100  76 100 /  10  10  10  10
Hondo Muni Airport             75 100  73 101 /  20  10  10  10
San Marcos Muni Airport        74 100  73 100 /  10  10  10  10
La Grange - Fayette Regional   75 100  74 100 /   0  30  10  10
San Antonio Intl Airport       76  99  75  98 /  20  10  10  10
Stinson Muni Airport           77 100  76 100 /  20  10  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...Platt
Long-Term...05
Aviation...Platt
Hazardous weather outlook, Aug 7, 3:21 AM CDT, 14 hours before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
321 AM CDT Sun Aug 7 2022

TXZ171>173-183>194-202>209-217>225-228-081145-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
321 AM CDT Sun Aug 7 2022

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

A few strong storms with gusty winds and locally heavy downpours
are possible along and east of I-35 this afternoon. Lightning
strikes may cause some new fires due to dry vegetation.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A few strong storms with gusty winds and locally heavy downpours
are possible over parts of South Central Texas each day. Lightning
strikes may cause some new fires due to dry vegetation.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Aug 7, 4:21 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Austin/San Antonio TX
421 PM CDT Sun Aug 7 2022

TXZ193-072200-
Bastrop TX-
421 PM CDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of southwestern Bastrop
County through 500 PM CDT...

At 421 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Rosanky, or 14 miles southwest of Bastrop, moving north
at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wyldwood, Cedar Creek, Red Rock, Bateman, Rockne and Watterson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2987 9742 3002 9759 3006 9761 3018 9741
      2990 9732
TIME...MOT...LOC 2121Z 160DEG 18KT 2995 9746

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

QUIGLEY
Special weather statement, Aug 7, 5:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
521 PM CDT Sun Aug 7 2022

TXZ208-209-223-072245-
Caldwell TX-Fayette TX-Gonzales TX-
521 PM CDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of southeastern
Caldwell, northeastern Gonzales and southwestern Fayette Counties
through 545 PM CDT...

At 521 PM CDT, Doppler radar was tracking a strong thunderstorm over
Waelder, or 9 miles west of Flatonia, moving west at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Waelder, Elm Grove, Colony, Delhi, Thompsonville and Newtonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2963 9714 2961 9716 2963 9752 2985 9747
      2982 9735 2979 9732 2980 9730 2977 9716
      2963 9712
TIME...MOT...LOC 2221Z 097DEG 15KT 2969 9726

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

QUIGLEY

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 4:21 PM CDTSpecial Weather StatementEWXBastrop39 min
Aug 7, 5:36 PM CDTSpecial Weather StatementEWXGuadalupe24 min

Nearby

Special Weather Statements in Texas, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.